DocumentCode
887139
Title
An efficient heuristic for permutation packet routing on meshes with low buffer requirements
Author
Makedon, Fillia ; Symvonis, Antonios
Author_Institution
Dept. of Math. & Comput. Sci., Dartmouth Coll., Hanover, NH, USA
Volume
4
Issue
3
fYear
1993
fDate
3/1/1993 12:00:00 AM
Firstpage
270
Lastpage
276
Abstract
Even though exact algorithms exist for permutation routine of n 2 messages on a n ×n mesh of processors which require constant size queues, the constants are very large and the algorithms very complicated to implement. A novel, simple heuristic for the above problem is presented. It uses constant and very small size queues (size=2). For all the simulations run on randomly generated data, the number of routing steps that is required by the algorithm is almost equal to the maximum distance a packet has to travel. A pathological case is demonstrated where the routing takes more than the optimal, and it is proved that the upper bound on the number of required steps is O (n 2). Furthermore, it is shown that the heuristic routes in optimal time inversion, transposition, and rotations, three special routing problems that appear very often in the design of parallel algorithms
Keywords
packet switching; parallel algorithms; parallel architectures; exact algorithms; heuristic; low buffer requirements; meshes; optimal time inversion; parallel algorithms; permutation packet routing; transposition; upper bound; Algorithm design and analysis; Computer science; Parallel algorithms; Parallel architectures; Pathology; Radio access networks; Random number generation; Routing; Sorting; Upper bound;
fLanguage
English
Journal_Title
Parallel and Distributed Systems, IEEE Transactions on
Publisher
ieee
ISSN
1045-9219
Type
jour
DOI
10.1109/71.210810
Filename
210810
Link To Document